Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 77, NWS Sioux Falls, SD

July 7, 2013Dixon County, Nebraska; Clay County, Yankton County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 7, 2013, 8:36 PM CDT for Dixon County, Nebraska; Clay County, Yankton County, South Dakota. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2013, 8:36 PM CDT (01:36 UTC)
Expired
Jul 7, 2013, 9:30 PM CDT
In force
54 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dixon County, NE, Clay County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 98 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:07 PM CDTTSTM WND GST 58Maskell, NESEVERAL MATURE TREES TOPPLED AROUND TOWN.
Jul 7, 9:15 PM CDTTSTM WND DMG5 Se Vermillion, SDCORNER OF HOUSE DAMAGED BY FALLEN TREE LIMB. POWER OUT
Jul 7, 9:23 PM CDTTSTM WND GST 602 S Vermillion, SDTREE DEBRIS OVER HWY 19

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 6:03 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WUUS53 KFSD 080136
SVRFSD
NEC051-SDC027-135-080230-
/O.NEW.KFSD.SV.W.0077.130708T0136Z-130708T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
836 PM CDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DIXON COUNTY IN NORTHEAST NEBRASKA...
  SOUTHERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHEASTERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 930 PM CDT

* AT 831 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MISSION
  HILL...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MECKLING AROUND 900 PM CDT.
  MASKELL AROUND 915 PM CDT.
  VERMILLION AROUND 920 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9703 4275 9703 4276 9704 4276 9712
      4279 9715 4281 9722 4284 9723 4285 9734
      4297 9727 4289 9681 4249 9681
TIME...MOT...LOC 0136Z 287DEG 22KT 4285 9726

HAIL...<.75IN
WIND...60MPH

$$

CHENARD
3 follow-up statements
421 
WWUS53 KFSD 080150
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
850 PM CDT SUN JUL 7 2013

NEC051-SDC027-135-080230-
/O.CON.KFSD.SV.W.0077.000000T0000Z-130708T0230Z/
DIXON NE-CLAY SD-YANKTON SD-
850 PM CDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YANKTON...SOUTHERN CLAY AND NORTHWESTERN DIXON COUNTIES UNTIL 930 PM
CDT...

AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WYNOT...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MECKLING AROUND 900 PM CDT.
  MASKELL AROUND 915 PM CDT.
  VERMILLION AROUND 920 PM CDT.
  NEWCASTLE AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9703 4275 9703 4276 9704 4276 9712
      4279 9715 4281 9722 4284 9723 4285 9734
      4297 9727 4289 9681 4249 9681
TIME...MOT...LOC 0150Z 288DEG 22KT 4281 9716

HAIL...<.75IN
WIND...60MPH

$$

BT
606 
WWUS53 KFSD 080157
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 PM CDT SUN JUL 7 2013

NEC051-SDC027-135-080230-
/O.CON.KFSD.SV.W.0077.000000T0000Z-130708T0230Z/
DIXON NE-CLAY SD-YANKTON SD-
857 PM CDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YANKTON...SOUTHERN CLAY AND NORTHWESTERN DIXON COUNTIES UNTIL 930 PM
CDT...

AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WYNOT...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS. LARGE TREE BRANCHES WERE
         BLOWN DOWN FROM THIS STORM NEAR ST HELENA.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MASKELL AND VERMILLION AROUND 910 PM CDT.
  NEWCASTLE AROUND 920 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9703 4275 9703 4276 9704 4276 9712
      4279 9715 4281 9722 4284 9723 4285 9734
      4297 9727 4289 9681 4249 9681
TIME...MOT...LOC 0155Z 298DEG 28KT 4276 9709

HAIL...0.75IN
WIND...70MPH

$$

CHENARD
715 
WWUS53 KFSD 080210
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 PM CDT SUN JUL 7 2013

SDC135-080220-
/O.CAN.KFSD.SV.W.0077.000000T0000Z-130708T0230Z/
YANKTON SD-
910 PM CDT SUN JUL 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YANKTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4253 9703 4275 9702 4277 9705 4276 9712
      4279 9715 4280 9717 4281 9716 4295 9716
      4289 9681 4249 9681
TIME...MOT...LOC 0210Z 298DEG 28KT 4270 9695

$$

NEC051-SDC027-080230-
/O.CON.KFSD.SV.W.0077.000000T0000Z-130708T0230Z/
DIXON NE-CLAY SD-
910 PM CDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CLAY
AND NORTHWESTERN DIXON COUNTIES UNTIL 930 PM CDT...

AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASKELL...AND
MOVING SOUTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWCASTLE AROUND 920 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9703 4275 9702 4277 9705 4276 9712
      4279 9715 4280 9717 4281 9716 4295 9716
      4289 9681 4249 9681
TIME...MOT...LOC 0210Z 298DEG 28KT 4270 9695

HAIL...<.75IN
WIND...70MPH

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:46 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 7, 6:46 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
646 PM CDT SUN JUL 7 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 342 PM CDT SUN JUL 7 2013

INTERESTING FORECAST CONTINUES FOR TODAY. WEAK WAVE CONTINUES TO MOVE
ACROSS THE AREA PROVIDING WEAK UPPER FORCING FOR ASCENT. CIRRUS FROM
EARLIER CONVECTION COVERS MOST OF THE CWA. THIS HAS LIMITED SURFACE
HEATING AND UPDRAFT STRENGTH SOME...ALTHOUGH STILL SEEING A
MODERATELY TO HIGHLY UNSTABLE AIRMASS...WITH TEMPERATURES IN THE MID
TO UPPER 80S AND DEWPOINTS IN THE LOW 70S RESULTING IN MLCAPE
TOWARDS 3000 J/KG. ONE THUNDERSTORM HAS FORMED IN SANBORN COUNTY AND
THINK POP UP STORMS SHOULD STAY FAIRLY ISOLATED GIVEN CLOUD COVER.
GIVEN THE ENVIRONMENT...ANY STORM THAT DOES PULSE UP COULD BECOME
MARGINALLY SEVERE...WITH QUARTER SIZE HAIL AND 60 MPH WINDS.  GIVEN
EASTERLY LOW LEVEL WINDS AND WESTERLY WINDS ALOFT...STORM MOTION IS
ONLY ABOUT 5 KTS...THUS LOCALIZED HEAVY RAIN IS ALSO LIKELY IN ANY
STORM. SPC MESOANALYSIS SHOWS EFFECTIVE SHEAR AROUND 30 KTS...THUS
WHILE MOST STORMS SHOULD BE MAINLY PULSE TYPE...A FEW MULTICELLS ARE
POSSIBLE. BEST CHANCE OF THESE POP UP STORMS ARE ALONG AND NORTH OF
INTERSTATE 90...WHERE DEWPOINTS SEEM TO BE RUNNING HIGHEST. OTHER
AREA TO WATCH IS LINE OF STORMS ACROSS CENTRAL SOUTH DAKOTA. THESE
STORMS ARE ALSO SLOW MOVING...ALTHOUGH IF THEY CONTINUE TO ORGANIZE
ALONG OUTFLOW...CORFIDI VECTORS WOULD MOVE THE LINE EAST SOUTHEAST.
GIVEN HIGH INSTABILITY OVER OUR AREA...THINK THIS WOULD HAVE A
CHANCE OF MAKING IT INTO OUR CWA. LIKE MENTIONED ABOVE...QUARTER
SIZE HAIL AND 60 MPH WINDS WOULD BE THREATS IF THE LINE MOVES IN.
FEEL BEST CHANCE WILL REMAIN ALONG AND WEST OF THE JAMES
RIVER...WITH A LOWER CHANCE OF STORMS REACHING INTERSTATE 29 LATER
THIS EVENING. WILL HAVE TO CONTINUE TO MONITOR TRENDS. TONIGHT...DRY
AIR SHOULD CONTINUE TO WORK DOWN FROM THE NORTH...AS WE GET MORE
INTO THE 60 DEGREE TYPE DEWPOINTS CURRENTLY OBSERVED IN ABERDEEN.
THIS SHOULD SHIFT ANY THUNDERSTORM THREAT CLOSER TO THE MISSOURI
RIVER AND EVENTUALLY SOUTH OF OUR CWA.

SKIES SHOULD BECOME PARTLY TO MOSTLY SUNNY ON MONDAY. THINK CIRRUS
COVERAGE WILL PROBABLY BE LESS THAN TODAY. WITH 850 MB TEMPERATURES
SIMILAR TO TODAY...WENT AHEAD AND RAISED HIGHS A FEW TO SEVERAL
DEGREES. TONIGHTS CONVECTION MAY HELP PUSH THE LOWER DEWPOINT AIR
BRIEFLY INTO OUR CWA TOMORROW. STILL WILL BE HUMID...BUT MAY SEE
MORE UPPER 60 READINGS COMPARED TO THE LOW 70S OF TODAY. WENT AHEAD
AND REALLY SLOWED DOWN POPS FOR TOMORROW. KEPT IT MAINLY DRY THROUGH
0Z. THOUGHT IS ANY MORNING CONVECTION ACROSS WESTERN SOUTH DAKOTA
WILL WEAKEN AS IT MOVES EAST. OUR CWA SHOULD REMAIN CAPPED FROM
AFTERNOON SURFACE BASED CONVECTION...WITH A WARM LAYER BETWEEN 800
AND 700 MB...AND QUITE A BIT OF DRY AIR AT AND ABOVE 700 MB. AS A
SOMEWHAT STRONGER WAVE EJECTS INTO WESTERN SOUTH DAKOTA...THINK
STORMS WILL FIRE IN EITHER CENTRAL OR WESTERN SOUTH DAKOTA IN THE
AFTERNOON. GIVEN THE UNSTABLE AIR OVERHEAD...THOUGHT IS THAT THESE
SHOULD SURVIVE THE TRIP INTO OUR CWA...AND THIS IS BACKED BY BOTH
THE 4KM NAM AND WRF ARW. MOST PROBABLE TIMING WOULD PUT STORMS INTO
OUR FAR WEST ALONG THE MISSOURI RIVER AROUND 0Z.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 342 PM CDT SUN JUL 7 2013

CONFIDENCE IN TIMING/DEVELOPMENT OF CONVECTION BY MONDAY NIGHT AND
TUESDAY BECOMES INCREASINGLY LOWER THROUGH THE PERIOD WITH MODELS
HANDLING THESE ELEMENTS DIFFERENTLY. AT THIS POINT...ELEVATED WARM
FRONT LOOKS TO BEGIN LIFTING NORTHWARD ON MONDAY NIGHT AS ANOTHER
WEAK SHORTWAVE TRACKS INTO THE AREA. WITH THIS...MAY SEE CONVECTION
SOMEWHERE IN THE VICINITY OF THE MISSOURI RIVER VALLEY ON MONDAY
EVENING THEN LIFTING TO THE NORTH AND EAST THROUGH THE NIGHT. A COUPLE
OF SEVERE STORMS COULD BE POSSIBLE EARLIER IN THE EVENING WITH
ELEVATED CAPE RUNNING TIN THE 1000 TO 1500 J/KG...THOUGH SHEAR IS
NOT OVERLY IMPRESSIVE. IT WILL BE A MILD NIGHT WITH LOWS IN THE
UPPER 60S TO LOWER 70S.

FRONTAL BOUNDARY STILL SLATED TO SWING THROUGH THE AREA ON TUESDAY.
THINK THAT THE MONDAY NIGHT CONVECTION WILL EXIT OFF TO THE EAST
EARLY ON TUESDAY...LEADING TO A DRIER PERIOD THROUGH THE EARLY PART
OF THE DAY. MIDLEVEL TEMPERATURES ARE RELATIVELY WARM...SO
ANTICIPATE CAPPING ISSUES IN THE AFTERNOON...THOUGH AS THE FRONTAL
BOUNDARY CONTINUES TO PUSH TO THE SOUTH AND A STRONGER SHORTWAVE
COMES IN FROM THE WEST...MAY SEE ADDITIONAL CONVECTIVE DEVELOPMENT
ACROSS THE CWA DURING THE LATE AFTERNOON AND EVENING. WITH AFTERNOON
TEMPERATURES IN THE UPPER 80S TO LOWER 90S...DEWPOINTS IN THE LOWER
70S...AND PLENTY OF CAPE AND SHEAR AT THAT POINT...SEVERE STORMS
WOULD BE LIKELY.

ANY THUNDERSTORM ACTIVITY SHOULD PULL OFF TO THE EAST ON TUESDAY
NIGHT...AS COOLER AND DRIER AIR FILTERS INTO THE REGION BEHIND THE
EXITING SYSTEM. LOWS THAT NIGHT WILL BE COOLER IN THE LOWER 60S
NORTH TO THE UPPER 60S FAR SOUTH. SURFACE RIDGE BUILDS INTO THE
REGION ON WEDNESDAY...AND LOOKS TO BE A DRY DAY WITH HIGHS
SEASONABLE FOR THIS TIME OF YEAR...GENERALLY LOWER TO MID 80S.

IN THE EXTENDED...THURSDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE
SLOWLY BUILDS INTO THE CENTRAL PORTION OF THE COUNTRY THROUGH THE
PERIOD. THIS WILL BRING A WARMING TREND EACH DAY INTO
SATURDAY...INTO THE MID 80S TO LOWER 90S FOR DAYTIME HIGHS. WHILE
MODELS HAVE VARIOUS SOLUTIONS REGARDING CONVECTIVE CHANCES THROUGH
THE END OF THE WEEK...SOME CONSENSUS WOULD SUGGEST THE BETTER
CHANCE EXISTS IN THE FRIDAY NIGHT TO SATURDAY TIME FRAME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 625 PM CDT SUN JUL 7 2013

THUNDERSTORM COMPLEX MOVING ACROSS SOUTHEAST SOUTH DAKOTA WILL
CONTINUE EAST THROUGH 06Z. HON WILL BE LEAST AFFECTED BY THIS AS
ONLY -RA THEN CLEARING SKIES AFTER 02Z. SOME FOG WILL BE POSSIBLE
AT HON AS WIND SUBSIDES AND RECENT RAIN PROVIDES GOOD MOISTURE SOURCE.

FSD...TSRA SHOULD MOVE THROUGH BETWEEN 01Z-03Z WITH SOME LINGERING
RAIN BEHIND THE MAIN LINE.

SUX...CONFIDENCE IS A LITTLE LOWER AS FAR AS TIMING TSRA. WILL PUT
INITIAL TIMING AT AROUND 03Z-04Z AND AMEND IF NECESSARY.

AFTER TSRA MOVE THROUGH VFR CONDITIONS WILL PREVAIL. WILL
REEVALUATE POTENTIAL FOR FOG AT FSD AND SUX FOR 06Z TAF ISSUANCE.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHENARD
LONG TERM...JM
AVIATION...SALLY
Hazardous weather outlook, Jul 7, 3:55 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT SUN JUL 07 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
355 PM CDT SUN JUL 07 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE LIKELY THIS AFTERNOON...GENERALLY IN
THE VICINITY OF INTERSTATE 90 OR NORTH. MOST OF THESE STORMS WILL
REMAIN BELOW SEVERE LIMITS WITH SMALL HAIL...WIND GUSTS TO 45 MPH
AND HEAVY RAIN THE MAIN THREATS. ALTHOUGH A STORM OR TWO MAY
BECOME STRONG ENOUGH TO PRODUCE QUARTER SIZE HAIL AND WIND GUSTS
TO 60 MPH.

A LINE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA
WILL MOVE EAST LATER THIS AFTERNOON AND EVENING. THE BEST CHANCE
OF SEEING THESE STORMS WILL BE ALONG AND WEST OF INTERSTATE
29...WITH A SMALLER CHANCE AS FAR EAST AS INTERSTATE 29. A FEW OF
THESE STORMS COULD PRODUCE UP TO QUARTER SIZE HAIL AND WIND GUSTS
TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF SEVERE WEATHER WILL INCREASE WITH STORMS MONDAY
EVENING THROUGH EARLY TUESDAY EVENING. MONDAY EVENING AND MONDAY
NIGHT...THUNDERSTORMS MAY MOVE IN FROM CENTRAL SOUTH
DAKOTA....WITH HEAVY RAIN...STRONG WINDS AND HAIL POSSIBLE IN
SOME OF THE STORMS. BY TUESDAY AFTERNOON...THE GREATER THREAT
WILL SHIFT INTO FAR SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA AND
SOUTHWEST MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 7, 7:15 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
715 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     LAKE ANDES              43.16N 98.54W
07/07/2013  E60 MPH          CHARLES MIX        SD   TRAINED SPOTTER

            BROKE LARGE LIMBS OFF TREES, CAUSED CAR DAMAGE

0635 PM     TSTM WND DMG     LAKE ANDES              43.16N 98.54W
07/07/2013                   CHARLES MIX        SD   COUNTY OFFICIAL

            POWER OUT, TREES TOPPED

0650 PM     FLASH FLOOD      GEDDES                  43.25N 98.70W
07/07/2013                   CHARLES MIX        SD   COUNTY OFFICIAL

            STREET FLOODING

&&

BT
Local storm report, Jul 7, 7:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     GEDDES                  43.25N 98.70W
07/07/2013  M70 MPH          CHARLES MIX        SD   TRAINED SPOTTER

            TREES DOWN AND A SHED BLOWN OVER

0625 PM     HEAVY RAIN       GEDDES                  43.25N 98.70W
07/07/2013  M2.50 INCH       CHARLES MIX        SD   TRAINED SPOTTER

            2.5 INCHES IN A HALF HOUR. STREET FLOODING THROUGHOUT
            TOWN.

&&

SALLY
Local storm report, Jul 7, 8:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
820 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     TYNDALL                 42.99N 97.86W
07/07/2013                   BON HOMME          SD   TRAINED SPOTTER

            SEVERAL LARGE BRANCHES DOWN IN TOWN.

&&

BT
Local storm report, Jul 7, 8:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
822 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     TABOR                   42.95N 97.66W
07/07/2013  M60.00 MPH       BON HOMME          SD   TRAINED SPOTTER

&&

SALLY
Local storm report, Jul 7, 8:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
827 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND GST     TABOR                   42.95N 97.66W
07/07/2013  M63.00 MPH       BON HOMME          SD   TRAINED SPOTTER

&&

SALLY
Local storm report, Jul 7, 8:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND GST     YANKTON                 42.89N 97.39W
07/07/2013  M62 MPH          YANKTON            SD   ASOS

&&

SALLY

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:03 PM CDTSevere Thunderstorm WarningFSDDakota, Dixon57 min
Jul 7, 9:48 PM CDTSevere Thunderstorm WarningFSDDakota57 min
Jul 7, 7:08 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson67 min
Jul 7, 7:44 PM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton61 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2013Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.